Hail, Ste. Genevieve
- When
- March 28, 12:00 PM CST
- Where
- Ste. Genevieve County, 2.51 mi NW of Lawrenceton
- Measured
- 1.25 in hail
- Reported by
- Social Media
- Coordinates
- 37.991, -90.338
Isolated strong to severe storms developed during the afternoon hours. A few of the storms produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Isolated strong to severe storms developed during the afternoon hours. A few of the storms produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Mar 28, 11:52 AM CST, 8 minutes earlier.
Area Forecast Discussion...Updated National Weather Service Saint Louis MO 1252 PM CDT Sat Mar 28 2020 .UPDATE... Issued at 1252 PM CDT Sat Mar 28 2020 Areas of stratiform rain with isolated and imbedded, at times, strong to severe convection is currently affecting our forecast area under thick cloudy skies. Main area of concern continues to be where clouds have cleared out in western MO and a surface cold front is moving through where heating and a very moist and moderately unstable atmosphere is taking shape, with surface dewpoints in the low-mid 60s and temps surging through the 70s where strong and deep lift is now moving in from the approach of the upper system to the west. Expect severe convection to initate within the next couple hours and translate through our region mid-late afternoon and into the early evening. All severe threats in play, including strong tornadoes, large hail and damaging winds from storms moving very fast (excess of 40-50mph). TES && .SHORT TERM... (Through Late Sunday Afternoon) Issued at 433 AM CDT Sat Mar 28 2020 Most of the convection has shifted north and northeast of the forecast area early this morning as the warm front has moved northward, and extends from a surface low over south central KS northeast to just north of UIN and I63. Unseasonably warm temperatures and surface dew points were across our area, south of the warm front with southerly winds. The surface low will deepen and move northeastward through southeastern Nebraska and into western IA by 00Z Sunday, then into western WI by 12Z Sunday. This low will drag a cold front southeastward through our forecast area this afternoon and this evening. Unseasonably warm high temperatures, around 20 degrees above normal can be expected today. Strong and gusty winds can also be expected this afternoon through Sunday due to a tight surface pressure gradient south of the low. Convection will develop ahead of the approaching cold front from late morning through early evening. Supercells are expected to develop due to strong deep layer wind shear with a 90 kt mid level wind max moving through MO later today ahead of the approaching upper level trough. Surface based CAPE values will increase to around 2000 J/kg just north of STL by 18Z Saturday. While severe storms are possible across most of the forecast area later today into this evening, the most favorable area for very large hail and tornadoes will be across northeast MO and west central IL. The convection will shift east of our forecast area by midnight tonight with cooler and less humid air filtering into the region behind the cold front. Although it will be cooler on Sunday the high temperatures will still be above normal with plenty of sunshine for most of the area along with continued strong winds, especially across northeast MO and west central IL. GKS .LONG TERM... (Sunday Night through Friday) Issued at 433 AM CDT Sat Mar 28 2020 Colder temperatures can be expected Sunday night due to a clear sky and diminishing winds with low temperatures close to seasonal normals. Showers will spread into at least central and southeast MO Monday night as upper level divergence increases over our area ahead of an approaching upper level trough. A surface low will also move eastward through OK and AR and into the TN Valley region. The showers will continue Tuesday, mainly across southeast MO and southwest IL, then shift east of our area by Tuesday evening. With the surface low track well south of our forecast area severe weather is not expected, although could not rule out isolated, embedded and elevated storms in southeast MO and southwest IL. With cloud cover and precipitation high temperatures will be cooler on Tuesday and as much as 10 degrees below normal for the end of March. More rain is possible Wednesday through Thursday as an upper level low moves through the northern Plains and into the Great Lakes region and drags a cold front southeastward through our area Wednesday afternoon through Wednesday night. Although both the operational GFS and ECMWF models bring cooler air into the region Thursday and Thursday night, the GFS is the colder solution. For now will lean toward the warmer solution of the ECMWF. GKS && .AVIATION... (For the 18z TAFs through 18z Sunday Afternoon) Issued at 1242 PM CDT Sat Mar 28 2020 VFR conditions outside of thunderstorms are expected at the TAF sites through the valid period. Main focus of thunderstorms will be associated with a pre-frontal TROF this afternoon for all sites and possibly again along the cold front itself for the STL metro sites a couple hours later early this evening. Some gusts to 20kts are possible ahead of the pre-frontal TROF with mainly south winds, but the main thrust of strong gusts to 30-35kt winds will arrive later this evening and overnight with the strongest gusts for KUIN. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous Weather Outlook National Weather Service Saint Louis MO 501 AM CDT Sat Mar 28 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-291015- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 501 AM CDT Sat Mar 28 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Severe storms are expected this afternoon and this evening with the greatest threat across northeast Missouri and west central Illinois. These storms may contain very large hail, tornadoes, and damaging winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and evening. Spotters are encouraged to report any severe weather, if observed, to the National Weather Service. GKS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1246 PM CDT SAT MAR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 PM HAIL 1 NNE BONNE TERRE 37.93N 90.54W
03/28/2020 E0.88 INCH ST. FRANCOIS MO PUBLIC
REPORTED AT MINI MART.
&&The St Louis radar (KLSX), 84 km away, was scanning. The volume nearest the first event began at 18:00 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2020Every state in 2020This day in weather historyWarnings in Missouri, March 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 881659.